Missouri, 2015Damaging Winds in Missouri, June 12, 2015
June 12, 2015 · NWS LSX · 3 events in 3 counties and zones
Isolated storms developed across the region. Some of the storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated storms developed across the region. Some of the storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 12, 2:40 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 12, 2:40 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT Fri Jun 12 2015
.SHORT TERM: (Through Late Tonight)
Issued at 124 PM CDT Fri Jun 12 2015
Scattered showers and thunderstorms have developed across southeast
MO and southwest IL where the atmosphere has become very unstable
along and south of a weak cold front which extends from a surface
low near PIA southwest through PPQ and COU. This activity will
continue to develop late this afternoon into the early evening, then
dissipate later this evening as the atmosphere begins to stabilize
with the loss of daytime heating as shown by our local high
resolution WRF model. Some of these storms will produce a brief
period of heavy rainfall. There may be some nocturnal convection
moving eastward into the western portion of our forecast area late
tonight/early Saturday morning ahead of the upper level trough over
the central Plains and on the nose of a s-swly low level jet
focusing into sortheast KS and southwest MO.
GKS
.LONG TERM: (Saturday through Next Friday)
Issued at 339 PM CDT Fri Jun 12 2015
The weak front will lift back northward as a warm front with at
least scattered afternoon and early evening showers/storms expected
again on Saturday and Sunday with weak southwest flow shortwaves
moving northeastward through the area on the backside of the
southeast US upper level ridge. A cold front will sag southward
into our forecast area Monday afternoon and night. The GFS is more
progressive with this front dropping it into southern portions of MO
and IL, while the ECMWF model only drops it as far south as northern
MO and central IL. This front should be the focus for more
convection with abundant moisture due to deep southerly flow from
the Gulf. Will go with relatively high pops across the entire area
for Monday and Tuesday as shortwaves move eastward through our area
initiating convection along this front. May have concerns for heavy
rainfall and possible flooding for at least the early portion of the
next work week due to this persistent active weather pattern.
GKS
&&
.AVIATION: (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1053 AM CDT Fri Jun 12 2015
Surface front lies from a low pressure area just north of UIN to
another low just south of ICT. Short wave over north ecntral
Kansas appears to be lifting more north and weakening. Thus I am
not optimistic in terms of the front progressing very far south. A
westerly wind may develop at Uin and COU for a while, but that
will go back to south by 12z Satuday. MOdels are all over the
place with pricipitation with the GFS being too widespread this
morning and the NAM putting a 1 inch plus bulls eye between UIN
and STL tonight. With the short wave pulling out will go with a
more scattered scenario for 24 hours with more widespread activity
further west with the next short wave moving in.
Specifics for KSTL: Surface front may get a bit closer to STL
today so a more westerly component to the wind will likely be
needed for a while. Front will quickly retreat back north
overnight with a return to a south wind. Weak front should be
focus for scattered thunder this aftenoon into the evening. No way
to pin down exact time and location so will go with VCTS and
amend as needed. Overall forecast will stay VFR as the NAM looks
overdone in terms of stratus for Saturday am.
JPK
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 12, 2:57 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT FRI JUN 12 2015
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
357 PM CDT FRI JUN 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE WITH ANY OF THE STORMS. A FEW OF THE STRONGER STORMS
MAY PRODUCE STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA EACH
DAY...ESPECIALLY FROM SUNDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
GKS
In the hours before
Local storm report, Jun 12, 3:39 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
439 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 5 E ST. LIBORY 38.36N 89.62W
06/12/2015 M56 MPH WASHINGTON IL PUBLIC
SENT VIA TWITTER.
&&
BYRDThunderstorm Wind, St. Charles
- When
- June 12, 3:50 PM CST to 4:15 PM CST
- Where
- St. Charles County, 1.2 mi SSW of Weldon to 1.26 mi N of St Charles
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.685, -90.681
Thunderstorm winds blew down numerous large trees in an area from the Katy Trail in Weldon Springs to Cottleville then onto St. Peters, and St. Charles areas. One large tree was blown down in the Timberwood Trails subdivision blocking the street. A large portion of a tree landed on the roof of a house on Park Charles Blvd South causing moderate damage and a large trampoline was thrown into a pool 3 houses down from where it had been. Also, the cross arm on a power pole just southwest of Barnes-Jewish St. Peters Hospital was snapped. Another large tree was blown over onto a house in the 1000 block of Madison Street near Lindenwood University. The house sustained moderate damage, though no one was injured in the home. Another large tree fell onto an unoccupied car on Elm Street near Duchesne High School.
Thunderstorm Wind, Osage
- When
- June 12, 6:39 PM CST to 6:40 PM CST
- Where
- Osage County, 0.93 mi WSW of Bonnots Mill to 0.52 mi W of Bonnots Mill
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.576, -91.966
Thunderstorm winds blew down several large trees. A parked trailer carrying boats was flipped over crushing the boats. The size of the boats on the trailer are unknown.
Thunderstorm Wind, Callaway
- When
- June 12, 7:37 PM CST
- Where
- Callaway County, 0.38 mi W of Williamsburg to Williamsburg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.920, -91.707
Several large trees, the largest was three feet in diameter, were blown over in Williamsburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, June 12, 20151 death · $139,000 · 50 kt wind · 34 events
- Flood and Hail in Texas, June 12, 20151 injured · $5.3 million · 2.75 in hail · 16 events
- Hail and Damaging Winds in New York, June 12, 2015$338,000 · 1.75 in hail · 43 events
- Damaging Winds in New York, June 12, 2015$440,000 · 50 kt wind · 33 events
- Flooding in Iowa, June 12 to 17, 2015$1.4 million · 4 events
- Damaging Winds in Pennsylvania, June 12, 2015$29,000 · 50 kt wind · 36 events
- Damaging Winds in Ohio, June 12, 2015$62,000 · 56 kt wind · 13 events
- Damaging Winds in Ohio, June 12, 2015$41,000 · 56 kt wind · 14 events
- Damaging Winds in Ohio, June 12, 2015$40,000 · 50 kt wind · 13 events
- Tornado and Flash Flood in Texas, June 12, 2015$40,000 · EF0 · 12 events
- Damaging Winds in Indiana, June 12, 2015$32,000 · 65 kt wind · 11 events
- Damaging Wind in Pennsylvania, June 12, 2015$50,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589924, 589930, 589934.